Top answers from doctors based on your search:
Disclaimer

how do you get c difficile

A 21-year-old member asked:
Dr. Randy Burgett
9 years experience General Practice
Varies: Usually people acquire c. Diff while in the hospital or nursing home. The bacteria can be spread if hands are not washed properly. Patients usually ... Read More
8
8 thanks
Dr. Michael Ein
48 years experience Infectious Disease
Antibiotic takers: The primary risk for c. Difficile disease is taking antibiotics which cause dysbiosis and allow overgrowth of this toxin producing bacteria in the gut ... Read More
Dr. LUIS IRIZARRY
A Verified Doctor answered
A US doctor answered Learn more
C diff: One way is by excessive amount of antibiotics. Clindamycin is know for causing this.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 23-year-old male asked:
Dr. Oscar Novick
58 years experience Pediatrics
One week: One week after your diarrhea subsides.
A 22-year-old female asked:
Dr. Susan Arnoult
25 years experience Family Medicine
Bacteria: C-diff is a bacterial infection of the gut. It occurs when the "normal" bacteria in the gut have been killed off - usually from long course of strong ... Read More
A 32-year-old member asked:
Dr. Larry Lutwick
49 years experience Infectious Disease
Therapy: For c. Difficile is usually, in today's bugs, oral vancomycin.
4
4 thanks
A 52-year-old female asked:
Dr. Robert Uyeda
45 years experience General Surgery
Usually if : You are testing for c. Difficile toxin, 2 or 3 days.
1
1 thank
A 21-year-old member asked:
Dr. Tim Kilkenny
27 years experience Pediatrics
Unfortunately...: Hospitals strive to protect all patients from hospital acquired infections. Unfortunately, c dificile has become a very common problem with spread of ... Read More
A 25-year-old male asked:
Dr. Susan Arnoult
25 years experience Family Medicine
Cured: It is an infectious process and can be eliminated completely with appropriate therapy. As far as we know it does not cause any type of cancer.
1
1 thank
A 44-year-old member asked:
Dr. Marcus Degraw
22 years experience Pediatrics
Not really: No - c. Diff is a bacteria, that everyone has in their gut all the time. Normally, it staysin balance with other bacteria and doesnt cause problems. ... Read More
3
3 thanks
A 23-year-old male asked:
Dr. Martin Raff
56 years experience Infectious Disease
Variable: If you are being treated with antibiotics, particularly with Metronidazole (flagyl), your appetite may not correct until you are off this. Any severe ... Read More
A 35-year-old member asked:
Dr. Larry Lutwick
49 years experience Infectious Disease
Not many: The key point in most cases of "c. Diff" is the change in the micro flora of the gut through the use of antimicrobials.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month